MAUDE Adverse Event Report: MEDTRONIC MEXICO EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC MEXICO EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 27304
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Codes Fever (1858); Vomiting (2144)
Date of Event 09/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient was admitted to the hospital on (b)(6) 2021.The diagnosis was as follows: brainstem hemorrhage broke into the ventricle, and the ventricle was cast; acute obstructive hydrocephalus, emergency directional puncture and aspiration of brainst em hematoma + right ventricular drill orifice drainage.During the course of the disease, the patient had repeated fever, and multiple cerebrospinal fluid tests supported the diagnosis of intracranial infection, so the brain drainage tube was removed.In order to drain the bloody brain machine and promote the recovery of intracranial infection, on (b)(6) the lumbar external drainage an d detection system was used to continuously drain the bloody cerebrospinal fluid.The lumbar external drainage tube worked normally on the day of the lumbar cistern operation.During the inspection on the morning of (b)(6), it was found that the external lumbar drainage and monitoring system was unavailable.The patient continued to have a high fever.The body temperature was greater than 39.5°c, the blood pressure increased significantly, and accompanied by vomiting the stomach contents twice.So injected physiological saline into the tee through the pipe, it was found that the salt water could be injected, but it could not be withdrawn, and it was repeated three times to no avail.Considering that the drainage tube outside the lumbar spine was blocked, the external drainage tube was removed.The inspection found that all the side holes at the tip of the tube were blocked by small blood clots and some flocs, so drainage could not be done.The patient's bloody cerebrospinal fluid could not be discharged, which resulted in the infection being difficult to control and the intracranial pressure gradually increased.After using antipyretic drugs to lower the intrac ranial pressure, the lumbar cistern drainage tube was re-indwelled with the spinal pack from other manufacturers, and the cerebrospinal fluid drainage was normal.The patient's blood pressure dropped and no more vomiting.When the patient used the external lumba r drainage and monitoring system, the drainage tube was blocked, which caused the patient to have symptoms of high fever and intracranial hypertension within a short period of time.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Additional information received reported that the patient's current status was that they had been discharged.

Brand Name
EDM LUMBAR DRAINAGE KIT
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key12563086
Report Number9612164-2021-03783
Device Sequence Number872190
Product Code GWM
UDI-Device Identifier00763000343217
UDI-Public00763000343217
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K802100
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2024
Device Model Number27304
Device Catalogue Number27304
Device Lot Number222163954
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR